Intravitreal Injection of Triamcinolone Acetonide for Macular Edema Due to Retinitis Pigmentosa and Other Retinal Diseases
Macular edema is a swelling of the macula that can result in decreased visual acuity. Because the macula is extensively surrounded by blood vessels, any resulting leakage can lead to macular edema and subsequent visual loss. Such leakage can be secondary to retinitis pigmentosa, and other retinal diseases including diabetic retinopathy, retinal vein occlusion, inflammatory processes such as uveitis, or can be a result of ocular surgery, referred to as Irvine-Gass Syndrome.
Unable to display preview. Download preview PDF.
- Brooks, H.L., Jr., Caballero, S., Jr., Newell, C.K., Steinmetz, R.L., Watson, D., Segal, M.S., Harrison, J.K., Scott, E.W. & Grant, M.B. (2004). Vitreous levels of vascular endothelial growth factor and stromal-derived factor 1 in patients with diabetic retinopathy and cystoid macular edema before and after intraocular injection of triamcinolone. Arch Ophthalmol, 122:1801–7.PubMedCrossRefGoogle Scholar
- Massin, P., Audren, F., Haouchine, B., Erginay, A., Bergmann, J.F., Benosman, R., Caulin, C. & Gaudric, A. (2004). Intravitreal triamcinolone acetonide for diabetic diffuse macular edema: preliminary results of a prospective controlled trial. Ophthalmology, 111:218–24; discussion 224-5.PubMedCrossRefGoogle Scholar